Heavy Snow, Tucker
- When
- April 2, 1:00 AM EST to April 3, 4:00 AM EST
- Where
- Tucker forecast zone
- Reported by
- COOP Observer
A slow moving upper level low pressure system combined with cold northwest flow aloft produced well over a foot of snow in higher elevations of Preston and Tucker counties. 1 inches at Davis in Tucker county.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
A slow moving upper level low pressure system combined with cold northwest flow aloft produced well over a foot of snow in higher elevations of Preston and Tucker counties. Storm total snowfall was 12.5 inches in 24 hours at Terra Alta in Preston county and 17.1 inches at Davis in Tucker county. The heaviest snow fell late in the afternoon of the 2nd in thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 2, 12:37 AM EST, 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 137 AM EDT SAT APR 2 2011 .SYNOPSIS... LIGHT SHOWERS WILL REMAIN ACROSS THE UPPER OHIO VALLEY INTO SATURDAY DUE TO AN INCOMING UPPER LEVEL SYSTEM FROM THE MIDWEST. A POTENTIALLY STRONG LOW PRESSURE SYSTEM WILL BRING MORE RAIN FOR THE FIRST HALF OF NEXT WEEK. && .NEAR TERM /THROUGH TODAY/... LIGHT MIX OF RAIN AND SNOW SHOWERS WILL RESUME TONIGHT WITH THE APPROACH OF ANOTHER SHORTWAVE AND CONTINUE INTO SATURDAY. LIGHT SNOW ACCUMULATION ARE ANTICIPATED, MAINLY ON GRASSY AREAS DUE TO SURFACE AIR AND GROUND TEMPERATURES ONLY TOUCHING THE FREEZING MARK AT TIMES LATE TONIGHT. FORECASTED LOW TEMPERATURES TONIGHT SLIGHTLY WARMER THAN BLEND OF GFS AND NAM MOS VALUES. HIGHS SATURDAY WERE CLOSE TO THIS GUIDANCE. && .SHORT TERM /TONIGHT THROUGH MONDAY/... BLEND OF SREF, NAEFS AND ECMWF MODEL OUTPUT SHOW SHOWERS ENDING SATURDAY EVENING AS THE UPPER LEVEL TROUGH EXITS EAST. WARM FRONT DEVELOPMENT, ASSOCIATED WITH THE INCOMING LOW PRESSURE SYSTEM, COMING EAST FROM WASHINGTON STATE, MAY INITIATE SHOWERS ACROSS THE UPPER OHIO VALLEY SUNDAY AFTERNOON, BUT MORE LIKELY SUNDAY NIGHT. A SURGE OF MOIST SOUTHERLY WINDS WILL INCREASE INSTABILITY MONDAY AND THE POSSIBILITY OF THUNDERSTORMS. SPC HAS OUTLOOKED THAT THE THUNDERSTORMS MAY EVEN REACH SEVERE POTENTIAL THAT WILL DEPEND ON THE EXTENT OF DEEP LAYER SHEAR DEVELOPMENT. FORECASTED TEMPERATURES THIS PERIOD USING A BLEND OF GFS MOS, NAM MOS AND SREF MEAN VALUES, THAT SHOWED CONTINUED COOLER THAN NORMAL VALUES THROUGH SUNDAY, BUT THEN VALUES 10 DEGREES WARMER THAN NORMAL MONDAY. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... DIFFERENCES IN THE MEDIUM RANGE MODELS CONTINUE WITH THE PROGRESSION OF THE FRONTAL BOUNDARY ACROSS THE REGION. WILL CONTINUE TO USE A COMPROMISE SOLUTION CLOSE TO HPC...WITH LIKELY POPS AREA-WIDE NEAR AND SOUTH OF THE WARM FRONT MONDAY NIGHT. THE COLD FRONT IS PROJECTED TO CROSS THE AREA EARLY TUESDAY WITH HIGH POPS CONTINUING. WILL HAVE TO MONITOR THE SITUATION CLOSELY...AS SOME GULF TAP OF MOISTURE COULD LEAD TO RAINFALL TOTALS EXCEEDING ONE INCH...WHICH WILL LIKELY RESULT IN RIVER LEVELS RISING ONCE AGAIN. PRECIP WILL DIMINISH TUESDAY NIGHT AND WEDNESDAY AS THE SYSTEM EXITS TO THE EAST. ECMWF/GFS DIFFER ON HOW TO HANDLE FAST MOVING IMPULSES FOR MID/LATE WEEK. WILL USE CHANCE POPS FOR MOST AREAS GIVEN THE DIFFERENCES. NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES WILL PREVAIL. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... AN UPPER LEVEL WAVE WILL CROSS THE REGION TODAY. CONDITIONS WILL LOWER TO MVFR EARLY THIS MORNING...AND CONTINUE AT MVFR THROUGH MUCH OF THIS TAF PERIOD. A FEW RAIN SHOWERS MIXED WITH SNOW ARE POSSIBLE THIS MORNING ASSOCIATED WITH THE UPPER WAVE. CONDITIONS ARE EXPECTED TO RAISE TO VFR FOR A WHILE THIS AFTERNOON...BUT THEN FALL AGAIN TOWARD SUNSET. AS A HIGH PRESSURE RIDGE BEGINS TO BUILD IN TONIGHT FROM THE WEST...CONDITIONS WILL TREND TOWARD VFR. MAINLY VFR WEATHER WILL THEN PREVAIL THROUGH MOST OF SUNDAY UNDER SURFACE RIDGE. NEXT SYSTEM PULLING INTO THE GREAT LAKES WILL BRING RAIN WITH SCATTERED THUNDERSTORMS SUNDAY NIGHT INTO EARLY TUESDAY. PERIODS OF IFR CONDITIONS ARE LIKELY. PRECIPITATION SHOULD DIMINISH TUESDAY NIGHT...WITH GRADUALLY IMPROVING CONDITIONS AND VFR POSSIBLE WEDNESDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 431 AM EDT FRI APR 1 2011 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-020845- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 431 AM EDT FRI APR 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
2 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2011Every state in 2011This day in weather historyWarnings in West Virginia, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 292117, 292118.